Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 4, NWS Nashville, TN

February 20, 2007Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 20, 2007, 11:02 PM CST for Montgomery County, Stewart County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 20, 2007, 11:02 PM CST (05:02 UTC)
Expired
Feb 20, 2007, 11:30 PM CST
In force
28 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Montgomery County, TN, Stewart County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 5:07 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 210502
SVROHX
TNC125-161-210530-
/O.NEW.KOHX.SV.W.0004.070221T0502Z-070221T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1102 PM CST TUE FEB 20 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CLARKSVILLE
  NORTHEASTERN STEWART COUNTY IN TENNESSEE

* UNTIL 1130 PM CST

* AT 1055 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 20 MILES WEST OF CLARKSVILLE...OR ABOUT 10 MILES
  NORTHEAST OF DOVER...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARKSVILLE BY 1120 PM CST

LAT...LON 3666 8772 3648 8775 3640 8717 3663 8711

$$

END/JAO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 10:27 PM CST, 35 minutes earlier.

Area forecast discussion, Feb 20, 10:27 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1027 PM CST TUE FEB 20 2007

.DISCUSSION...
STRONG TO SVR STORMS STILL INDICATED ALONG THE TN/KY BORDER.
SOUTHERN AREAS OF THE MID STATE ARE STILL DRY BUT THE LATEST MODEL
DATA STILL SPREADS THE SHOWER ACTIVITY SOUTHWARD THROUGH THE MID
STATE THROUGH 12Z.

SVR THREAT IS MORE ALONG THE LINES OF PENNY TO QUARTER SIZE HAIL AS
OPPOSED TO DAMAGING WINDS. WILL UPDATE AND REFLECT THIS IN THE
ZONES.

OTHERWISE...WILL ALLOW WATCH TO CONTINUE. ANOTHER UPDATE WILL LIKELY
GO OUT AROUND 1130 PM AND WE WILL POTENTIALLY CANCEL THE WATCH AT
THAT TIME.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Feb 20, 4:50 AM CST, 18 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
450 AM CST TUE FEB 20 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-211130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
450 AM CST TUE FEB 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WEST MIDDLE
TENNESSEE...WITH ISOLATED DAMAGING WINDS AND HAIL POSSIBLE. A COLD
FRONT WILL PUSH THROUGH THE MID STATE WEDNESDAY MORNING...ENDING
THE CHANCE OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONGER SYSTEM IS EXPECTED TO AFFECT MIDDLE TENNESSEE SATURDAY
NIGHT AND SUNDAY MORNING. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP
AS A COLD FRONT MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED SATURDAY NIGHT AND
SUNDAY MORNING.

04

In the hours before

Special weather statement, Feb 20, 8:23 PM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
823 PM CST TUE FEB 20 2007

TNZ005-210320-
STEWART-
823 PM CST TUE FEB 20 2007

...A STRONG THUNDERSTORM WILL BE APPROACHING STEWART COUNTY FROM THE
WEST...

AT 820 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 35 MILES WEST NORTHWEST OF DOVER TENNESSEE...
AND MOVING EAST AT 30 MPH.

THIS STORM SHOULD MOVE INTO THE NORTHWEST PART OF THE COUNTY AROUND
OR SHORTLY AFTER 9 PM CST.

PEOPLE IN STEWART COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

IF THIS STORM DOES NOT WEAKEN AS IT APPROACHES...MARBLE SIZE HAIL OR
LARGER ALONG WITH WIND GUSTS FROM 30 TO 40 MPH CAN BE EXPECTED WITH
ITS PASSAGE.

STEIGERWALDT
Local storm report, Feb 20, 9:35 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
935 PM CST TUE FEB 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             8 NNW DOVER             36.59N 87.90W
02/20/2007  E0.75 INCH       STEWART            TN   PUBLIC

            BUMPUS MILLS MARINA REPORTED GROUND WHITE COVERED WITH
            HAIL

&&

31
Local storm report, Feb 20, 9:38 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
938 PM CST TUE FEB 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             8 N DOVER               36.60N 87.84W
02/20/2007  E1.00 INCH       STEWART            TN   LAW ENFORCEMENT

            STEWART COUNTY SHERIFF OFFICE REPORTED QUARTER SIZE HAIL
            NEAR BUMPUS MILLS

&&

31
Local storm report, Feb 20, 9:55 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
955 PM CST TUE FEB 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             3 N CLARKSVILLE         36.60N 87.35W
02/20/2007  E0.75 INCH       MONTGOMERY         TN   PUBLIC

            GROUND COVERED WITH MOSTLY DIME SIZE HAIL...A FEW HAIL
            STONE WERE PENNY SIZE

&&

31
Special weather statement, Feb 20, 10:12 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1012 PM CST TUE FEB 20 2007

TNZ005>007-210515-
MONTGOMERY-ROBERTSON-STEWART-
1015 PM CST TUE FEB 20 2007

...STRONG THUNDERSTORMS WERE AFFECTING MONTGOMERY...ROBERTSON AND
STEWART COUNTIES...

AT 1015 CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAND BETWEEN THE
LAKES TO ADAMS...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
OF SPRINGFIELD TO 8 MILES NORTH-NORTHWEST OF DOVER. THESE STORMS
WERE MOVING TO THE EAST AROUND 35 MPH.

PEOPLE IN NORTHERN MONTGOMERY...NORTHERN STEWART AND ROBERTSON
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL IS EXPECTED WITH THESE STORMS.

31
Local storm report, Feb 20, 10:51 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1051 PM CST TUE FEB 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             CLARKSVILLE             36.56N 87.35W
02/20/2007  E0.25 INCH       MONTGOMERY         TN   LAW ENFORCEMENT

            THP REPORTED AT MM 1 AND 8 PEA SIZE HAIL

&&

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 8:56 PM CSTSevere Thunderstorm WarningOHXStewart34 min
Feb 20, 9:31 PM CSTSevere Thunderstorm WarningOHXMontgomery44 min
Feb 20, 10:25 PM CSTSevere Thunderstorm WarningOHXMontgomery20 min
Feb 21, 12:13 AM CSTSevere Thunderstorm WarningOHXSumner17 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.